MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE SCISSORS INSERT

KARL STORZ SE & CO. KG CLICKLINE SCISSORS INSERT
Model Number 34310MA-D
Medical Device Problem Codes Thermal Decomposition of Device (1071); Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the information available, the insulation on the shaft of the disposable scissors was charred during surgery.No negative effects on the procedure, the patient, the user, or third parties have been reported.No death or (unanticipated) serious deterioration in state of health reported.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: examination of item 34310ma-d reveals several mechanical damages to the insulation, in particular abrasion marks and a torn piece at the distal end.These damages indicate improper handling during use, presumably by pulling the instrument out of a shaft with sharp edges.Safety and handling instructions emphasize the importance of careful inspection and proper use of medical instruments.The following points are particularly relevant: excessive force is expressly prohibited as it may result in breakage or malfunction (see warning notice regarding overload).Instruments must be checked for damage before and after each use, especially for sharp edges, protruding parts, or other irregularities.Combination with hf devices requires intact insulation to ensure patient safety.The damage observed clearly contradicts these specifications.It is therefore very likely that the damage to the insulation was not caused by a material defect, but by incorrect use or improper handling.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
CLICKLINE SCISSORS INSERT
Common Device Name
CLICKLINE SCISSORS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22185967
Report Number9610617-2025-00972
Device Sequence Number8401955
Product Code GEI
UDI-Device Identifier04048551336434
UDI-Public04048551336434
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K151044
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number34310MA-D
Device Catalogue Number34310MA-D
Device Lot NumberUL03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer06/23/2025
08/28/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/08/2025
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown